It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Lyme Disease Message Board


Lyme Disease Board Index


Hi,

I have been taking Plaquenil (Hydroxychloroquine) for about 3 weeks (200mg/2x per day).

A side-effect of Plaquenil, although I'm not sure how common, is color changes in sight.

My LLMD had me go to the optomistrist for an eye exam beforehand--
so if any vision changes occur, we have a baseline to work from.

My sister had this occur--WHILE she was taking it---
but after stopping the medication, the discoloration went away.

Also a bit of ringing in her ears.

I have not had anything exceptionally scary happen in the last 3 weeks since starting Plaquenil (along with Biaxin among other Abx/meds).
Occasional ringing in the ears, but not persistent.

When I first introduced Plaquenil, I had what I consider an "emotional herx".

It could be attributed to the busting of the cyst-form of Bb--
plus the Abx crossing the blood-brain barrier--
and therefore promoting the build-up of the biotoxins from the resulting die-off.

I had an increase in temper outbursts and was a bit emotionally disregulated for about
4-5 days. Which is unlike me (pre-lyme) although when the cognition issues began after infection, temper outbursts have occurred occasionally anyway.

Some people when they herx, regardless of the medication taken--
experience an increase in severity of their symptoms for a time. and new ones can pop up. and some ppl don't.

Part of it may have to do with the strain of Bb involved, and how severe the case of lyme (and co-infections). There are alotta variables.

Detox methods helped me a bit (fresh lemon squeezed in glass of water--
sip over 1/2-hour period). I also have Burbur and parsley which I have yet to use so can't report on how it eases the herx symptoms. Some folks take Colosan once per week, to this end as well, although I have not tried that yet either.

Try to take things as they come. BREATHE.
Observe your symptoms, try to detox as you go. and if you have any concerns after starting Plaquenil, definitely contact your LLMD to discuss it.

Best of luck to you---hang in there!
Thank you both so much for taking the time to respond...I truly appreciate it! The details you provided were very helpful. It's nice to know that not every single person reacts negatively to this medication.

I was sick for quite a while, so now that I feel somewhat better I am hesitant to jump back into the pool of possible herx reactions, feeling horrendous, etc. I guess we all just have to do what is necessary to try to kick this thing. :)

My doctor feels that the bacteria is still somewhere in my system based on my progress and symptoms. I just want it out of there!

Hopefully, I won't have any terrible reactions.

Thanks again to both of you for your help! I hope you are both doing well!
jwick





All times are GMT -7. The time now is 01:09 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!